MAUDE Adverse Event Report: BECKMAN COULTER ACCESS INHIBIN A REAGENT; ENZYME IMMUNOASSAY, INHIBIN-A

BECKMAN COULTER ACCESS INHIBIN A REAGENT; ENZYME IMMUNOASSAY, INHIBIN-A
Model Number A36097
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The full identifier for this event is (b)(6).The customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.The access inhibin a reagent was not returned for evaluation.No hardware errors were reported in conjunction with this event.The customer noted issues with system check failing on (b)(6) 2021 but was able to obtain a successful system check without any interventions noted by the customer.A precision run performed by the customer on (b)(6) 2021 passed within specifications; system hardware was verified.Customer provided data demonstrates a malfunction of imprecision for several samples.The imprecision demonstrated exceeds specifications which are found in the access inhibin a instructions for use (ifu): pn a83946 g this assay exhibits total imprecision = 8% at concentrations greater than 30 pg/ml see attached data for reference.Customer technical specialist discussed instrument maintenance with customer.Cts also verified reagent storage and inhibin a sample stability with customer.In conclusion, a cause for the imprecision malfunction cannot be determined with the available information.
 
Event or Problem Description
On 29march2021 the customer reported that on (b)(6) 2021, erroneous low inhibin a (access inhibin a, part number a36097 and lot number 922981) results were generated on the customer's access 2 (access 2 immunoassay analyzer, serial number (b)(4)) for several patients.Customer did not indicate whether the erroneous inhibin a results were released from the laboratory.The customer did not report injury or change to patient treatment as a result of the erroneous inhibin a results.System performance indicators such as calibration and quality control were passing within specifications at the time of the event.Although the customer reported issues with the system check, passing system check was obtained after failing system check with no indication of interventions performed by customer.Samples were collected offsite in 12x75mm serum separator tubes; other sample handling information such as sample clotting time and centrifugation speed and time were not provided.Customer noted the samples were aliquoted and frozen for transportation and thawed and tested upon receipt to the laboratory.

Brand Name
ACCESS INHIBIN A REAGENT
Common Device Name
ENZYME IMMUNOASSAY, INHIBIN-A
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11721842
Report Number2122870-2021-00049
Device Sequence Number3972075
Product Code NDR
UDI-Device Identifier15099590203047
UDI-Public(01)15099590203047(17)211231(11)201231(10)
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K002128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberA36097
Device Catalogue NumberA36097
Device Lot Number922981
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1